High Wind, Dallam
- When
- April 1, 2:53 PM CST
- Where
- Dallam forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
Strong gradient non-thunderstorm wind gusts occurred across the extreme northwestern Texas Panhandle during the afternoon hours. No damage or injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Strong gradient non-thunderstorm wind gusts occurred across the extreme northwestern Texas Panhandle during the afternoon hours. No damage or injuries were reported.
At 1453 CST...a fifty-two knot non-thunderstorm wind gust was reported in Texline.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 1, 2:47 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT THU APR 1 2010
.DISCUSSION...
WILL CONTINUE WITH CURRENT HEADLINES FOR WIND AND FIRE WEATHER ACROSS
THE PNHDLS TIL EXPIRATION TIME THIS EVENING. OTHERWISE..FOR TONIGHT...
WILL RETAIN SLGT CHC POPS ERN ZONES AS DRYLINE RETREATS WWD SOMEWHAT
TO AROUND THE EDGE OF THE CAPROCK TONIGHT BEFORE BLASTING EWD FRI MORNING.
NRN STREAM COLD FRONT TO PUSH THRU THE AREA LATER TONIGHT AND EARLY FRIDAY
WITH MUCH COOLER TEMPS AREAWIDE FRIDAY. RETAINED SLGT CHC TO CHC POPS
FOR FRIDAY ALTHOUGH LOWERED THE VALUES ABOUT 10 PERCENT MOST SECTIONS
AS PRECIP THREAT MAY NOT BE AS STRONG AS PREVIOUS MODEL RUNS
SUGGESTED. NEVERTHELESS...DID NOT FEEL CONFIDENT ENUF TO OMIT POPS
BASED ON JUST ONE MODEL RUN.
MINIMUM TEMPS EARLY SATURDAY MORNING SHOULD FALL INTO THE 20S AND 30S
BASED ON STRENGTH OF COLD AIR ADVECTION. RETAINED FREEZE WATCH FOR
MUCH OF NRN AND WRN SECTIONS LATE FRI NIGHT AND SATURDAY MORNING.
WARMER TEMPS SEEN FOR THE WEEKEND INTO EARLY NEXT WEEK BEFORE ANOTHER
COLD FRONT SLIDES THRU AROUND TUESDAY TO KNOCK TEMPS BACK DOWN FOR
THE MIDDLE OF THE WEEK. NO POPS AFTER FRIDAY.
ANDRADE
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND MID
EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ELEVATED TO
POSSIBLY CRITICAL FIRE WEATHER CONDITIONS WILL RETURN AGAIN THIS
WEEKEND INTO EARLY NEXT WEEK ACROSS MOST OF THE AREA.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 39 59 30 72 40 / 10 20 10 0 0
BEAVER OK 43 60 28 72 38 / 20 30 10 0 0
BOISE CITY OK 34 54 26 71 33 / 10 30 10 0 0
BORGER TX 44 59 33 73 44 / 10 20 10 0 0
BOYS RANCH TX 37 59 29 73 39 / 5 20 10 0 0
CANYON TX 38 59 29 71 39 / 10 20 10 0 0
CLARENDON TX 45 62 34 74 42 / 20 20 10 0 0
DALHART TX 34 57 26 72 33 / 5 30 10 0 0
GUYMON OK 39 58 28 73 36 / 10 30 10 0 0
HEREFORD TX 38 58 29 71 39 / 5 20 10 0 0
LIPSCOMB TX 45 62 33 72 39 / 20 30 10 0 0
PAMPA TX 45 59 34 72 42 / 20 20 10 0 0
SHAMROCK TX 49 64 36 74 41 / 30 20 10 0 0
WELLINGTON TX 51 66 36 75 43 / 30 20 10 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HANSFORD...
HARTLEY...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
SHERMAN.
RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 311 PM CDT THU APR 1 2010 OKZ001>003-TXZ001>020-021100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 311 PM CDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...AND EXTREMELY DRY FUELS. AS A RESULT...A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING. IN ADDITION...A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CDT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES EXCEPT THE EAST CENTRAL AND SOUTHEAST PORTIONS OF THE TEXAS PANHANDLE DUE TO STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN FRIDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. A FREEZE WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA PANHANDLE...AND THE NORTHERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE ACROSS MUCH OF THE PANHANDLES SUNDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATER THURSDAY NIGHT. NUTTALL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
223 PM CDT THU APR 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
04/01/2010 M60 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1000304
NUTTALLThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221643.